Alert archive / Nevada / Wind Advisories in 2024

Wind Advisory 36, NWS Las Vegas, NV

December 23, 2024Inyo County, San Bernardino County, California; Clark County, Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Dec 23, 2024, 12:28 AM PST for Inyo County, San Bernardino County, California; Clark County, Esmeralda County, Nye County, Nevada. It took effect at Dec 24, 2024, 10:00 AM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2024, 12:28 AM PST (08:28 UTC)
In effect from
Dec 24, 2024, 10:00 AM PST
Expired
Dec 25, 2024, 2:00 AM PST
In force
16 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 184 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 8.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2024-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2024-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3282 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

409 
WWUS75 KVEF 230828
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1228 AM PST Mon Dec 23 2024

CAZ523-525-232200-
/O.NEW.KVEF.WI.Y.0036.241225T0000Z-241225T1000Z/
Western Mojave Desert-Morongo Basin-
Including the cities of Fort Irwin, Barstow, Yucca Valley,
Twentynine Palms, Morongo Valley, and Daggett
1228 AM PST Mon Dec 23 2024

...WIND ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 2 AM PST WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts of 45 to 55 mph expected.

* WHERE...Morongo Basin and Western Mojave Desert.

* WHEN...From 4 PM Tuesday to 2 AM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Pockets of blowing dust are likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO
7 follow-up statements
175 
WWUS75 KVEF 230839
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1239 AM PST Mon Dec 23 2024

CAZ520-522-NVZ014-017-232200-
/O.EXB.KVEF.WI.Y.0036.241224T1800Z-241225T0600Z/
Owens Valley-Death Valley National Park-Esmeralda and Central Nye
County-Western Clark and Southern Nye County-
Including the cities of Shoshone, Beatty, Dyer, Goldfield,
Furnace Creek, Amargosa Valley, Stovepipe Wells, Indian Springs,
Pahrump, Desert Rock, Independence, Bishop, Olancha, Silver Peak,
and Lone Pine
1239 AM PST Mon Dec 23 2024

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts of 45 to 50 mph 
  expected...shifting to the northwest in the evening.

* WHERE...In California, Death Valley National Park and Owens 
  Valley. In Nevada, Esmeralda and Central Nye County and Western 
  Clark and Southern Nye County.

* WHEN...From 10 AM to 10 PM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Patchy blowing dust possible.

* ADDITIONAL DETAILS...Strong crosswinds will impact travelers on 
  US95 between Tonopah and Las Vegas. Strong winds will also impact 
  travel on US-395 in the Owens Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ523-525-232200-
/O.CON.KVEF.WI.Y.0036.241225T0000Z-241225T1000Z/
Western Mojave Desert-Morongo Basin-
Including the cities of Fort Irwin, Barstow, Yucca Valley,
Twentynine Palms, Morongo Valley, and Daggett
1239 AM PST Mon Dec 23 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 2 AM PST 
WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts of 45 to 55 mph expected.

* WHERE...Morongo Basin and Western Mojave Desert.

* WHEN...From 4 PM Tuesday to 2 AM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Pockets of blowing dust are likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO
553 
WWUS75 KVEF 232118
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
118 PM PST Mon Dec 23 2024

CAZ520-522-NVZ014-017-240930-
/O.CON.KVEF.WI.Y.0036.241224T1800Z-241225T0600Z/
Owens Valley-Death Valley National Park-Esmeralda and Central Nye
County-Western Clark and Southern Nye County-
Including the cities of Goldfield, Silver Peak, Desert Rock,
Bishop, Beatty, Lone Pine, Independence, Olancha, Dyer, Pahrump,
Shoshone, Indian Springs, Amargosa Valley, Stovepipe Wells, and
Furnace Creek
118 PM PST Mon Dec 23 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts of 45 to 50 mph 
  expected...shifting to the northwest in the evening.

* WHERE...In California, Death Valley National Park and Owens 
  Valley. In Nevada, Esmeralda and Central Nye County and Western 
  Clark and Southern Nye County.

* WHEN...From 10 AM to 10 PM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Patchy blowing dust possible.

* ADDITIONAL DETAILS...Strong crosswinds will impact travelers on 
  US95 between Tonopah and Las Vegas. Strong winds will also impact 
  travel on US-395 in the Owens Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ523-525-240930-
/O.CON.KVEF.WI.Y.0036.241225T0000Z-241225T1000Z/
Western Mojave Desert-Morongo Basin-
Including the cities of Fort Irwin, Morongo Valley, Barstow,
Twentynine Palms, Daggett, and Yucca Valley
118 PM PST Mon Dec 23 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 2 AM PST 
WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts of 45 to 55 mph expected.

* WHERE...Morongo Basin and Western Mojave Desert.

* WHEN...From 4 PM Tuesday to 2 AM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Pockets of blowing dust are likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MW
274 
WWUS75 KVEF 240923
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
123 AM PST Tue Dec 24 2024

CAZ520-522-NVZ014-017-241800-
/O.CON.KVEF.WI.Y.0036.241224T1800Z-241225T0600Z/
Owens Valley-Death Valley National Park-Esmeralda and Central Nye
County-Western Clark and Southern Nye County-
Including the cities of Furnace Creek, Indian Springs, Desert
Rock, Amargosa Valley, Olancha, Goldfield, Bishop, Independence,
Pahrump, Stovepipe Wells, Shoshone, Silver Peak, Lone Pine, Dyer,
and Beatty
123 AM PST Tue Dec 24 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM 
PST THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts of 45 to 50 mph 
  expected...shifting to the northwest in the evening.

* WHERE...In California, Death Valley National Park and Owens 
  Valley. In Nevada, Esmeralda and Central Nye County and Western 
  Clark and Southern Nye County.

* WHEN...From 10 AM this morning to 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Patchy blowing dust possible.

* ADDITIONAL DETAILS...Strong crosswinds will impact travelers on 
  US95 between Tonopah and Las Vegas. Strong winds will also impact 
  travel on US-395 in the Owens Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ523-525-241800-
/O.CON.KVEF.WI.Y.0036.241225T0000Z-241225T1000Z/
Western Mojave Desert-Morongo Basin-
Including the cities of Twentynine Palms, Daggett, Morongo
Valley, Yucca Valley, Barstow, and Fort Irwin
123 AM PST Tue Dec 24 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM 
PST WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts of 45 to 55 mph expected.

* WHERE...Morongo Basin and Western Mojave Desert.

* WHEN...From 4 PM this afternoon to 2 AM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Pockets of blowing dust are likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

AG
403 
WWUS75 KVEF 241707
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
907 AM PST Tue Dec 24 2024

CAZ520-522-NVZ014-017-250000-
/O.CON.KVEF.WI.Y.0036.241224T1800Z-241225T0600Z/
Owens Valley-Death Valley National Park-Esmeralda and Central Nye
County-Western Clark and Southern Nye County-
Including the cities of Independence, Beatty, Furnace Creek,
Desert Rock, Amargosa Valley, Dyer, Silver Peak, Shoshone, Indian
Springs, Stovepipe Wells, Lone Pine, Goldfield, Bishop, Pahrump,
and Olancha
907 AM PST Tue Dec 24 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts of 45 to 50 mph 
  expected...shifting to the northwest in the evening.

* WHERE...In California, Death Valley National Park and Owens 
  Valley. In Nevada, Esmeralda and Central Nye County and Western 
  Clark and Southern Nye County.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Patchy blowing dust possible.

* ADDITIONAL DETAILS...Strong crosswinds will impact travelers on 
  US95 between Tonopah and Las Vegas. Strong winds will also impact 
  travel on US-395 in the Owens Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ523-525-250000-
/O.CON.KVEF.WI.Y.0036.241225T0000Z-241225T1000Z/
Western Mojave Desert-Morongo Basin-
Including the cities of Barstow, Fort Irwin, Twentynine Palms,
Morongo Valley, Daggett, and Yucca Valley
907 AM PST Tue Dec 24 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM 
PST WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts of 45 to 55 mph expected.

* WHERE...Morongo Basin and Western Mojave Desert.

* WHEN...From 4 PM this afternoon to 2 AM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Pockets of blowing dust are likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MW
447 
WWUS75 KVEF 242323
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
323 PM PST Tue Dec 24 2024

CAZ520-522-NVZ014-017-250600-
/O.CON.KVEF.WI.Y.0036.000000T0000Z-241225T0600Z/
Owens Valley-Death Valley National Park-Esmeralda and Central Nye
County-Western Clark and Southern Nye County-
Including the cities of Independence, Beatty, Furnace Creek,
Desert Rock, Amargosa Valley, Dyer, Silver Peak, Shoshone, Indian
Springs, Stovepipe Wells, Lone Pine, Goldfield, Bishop, Pahrump,
and Olancha
323 PM PST Tue Dec 24 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts of 45 to 50 mph 
  expected...shifting to the northwest in the evening.

* WHERE...In California, Death Valley National Park and Owens 
  Valley. In Nevada, Esmeralda and Central Nye County and Western 
  Clark and Southern Nye County.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Patchy blowing dust possible.

* ADDITIONAL DETAILS...Strong crosswinds will impact travelers on 
  US95 between Tonopah and Las Vegas. Strong winds will also impact 
  travel on US-395 in the Owens Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ523-525-250600-
/O.CON.KVEF.WI.Y.0036.241225T0000Z-241225T1000Z/
Western Mojave Desert-Morongo Basin-
Including the cities of Barstow, Fort Irwin, Twentynine Palms,
Morongo Valley, Daggett, and Yucca Valley
323 PM PST Tue Dec 24 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts of 45 to 55 mph expected.

* WHERE...Morongo Basin and Western Mojave Desert.

* WHEN...Until 2 AM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Pockets of blowing dust are likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MW
140 
WWUS75 KVEF 250557
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
957 PM PST Tue Dec 24 2024

CAZ520-522-NVZ014-017-250700-
/O.EXP.KVEF.WI.Y.0036.000000T0000Z-241225T0600Z/
Owens Valley-Death Valley National Park-Esmeralda and Central Nye
County-Western Clark and Southern Nye County-
Including the cities of Indian Springs, Bishop, Silver Peak,
Amargosa Valley, Goldfield, Pahrump, Shoshone, Independence,
Stovepipe Wells, Lone Pine, Beatty, Furnace Creek, Olancha,
Desert Rock, and Dyer
957 PM PST Tue Dec 24 2024

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

Winds have decreased across the area and the Wind Advisory has been 
allowed to expire.

$$

CAZ523-525-251000-
/O.CON.KVEF.WI.Y.0036.000000T0000Z-241225T1000Z/
Western Mojave Desert-Morongo Basin-
Including the cities of Yucca Valley, Fort Irwin, Twentynine
Palms, Daggett, Barstow, and Morongo Valley
957 PM PST Tue Dec 24 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts of 45 to 55 mph expected.

* WHERE...Morongo Basin and Western Mojave Desert.

* WHEN...Until 2 AM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Pockets of blowing dust are likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JCS
128 
WWUS75 KVEF 250940
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
140 AM PST Wed Dec 25 2024

CAZ523-525-251045-
/O.EXP.KVEF.WI.Y.0036.000000T0000Z-241225T1000Z/
Western Mojave Desert-Morongo Basin-
Including the cities of Barstow, Morongo Valley, Fort Irwin,
Daggett, Yucca Valley, and Twentynine Palms
140 AM PST Wed Dec 25 2024

...WIND ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING...

Winds have decreased across the area and the Wind Advisory has been 
allowed to expire.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

AG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 22, 7:38 PM PST, 4 hours 50 minutes earlier.

Area forecast discussion, Dec 22, 7:38 PM PST, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
738 PM PST Sun Dec 22 2024

.SYNOPSIS...Warmer than normal temperatures and mild conditions will
stick around through Monday. A low pressure system will move through
the region on Christmas Eve Day. This system will bring gusty
southwesterly winds, light mountain snow, and increased chances for
valley rain to the area. Temperatures will cool slightly in the wake
of this system, approaching near normal values for late December by
Thursday.

&&
.UPDATE...Radar this evening showed an area of returns moving
through southern Nevada into western Arizona. This feature was
associated with mid-level moisture noted on the 00Z Las Vegas
sounding and weak troughing moving through the area. The low levels
remain very dry and with the forcing associated with the trough
being weak, not much precipitation was making it to the ground with
the radar returns. A few sprinkless were reported in places around
southern Clark County but no measurable rainfall has been reported.
Elsewhere, skies actually cleared out behind the trough with weak
height rises and subsidence. Occasional gusts over 20 MPH were
reported in parts of the Sierra and Western Mojave Desert, but
overall winds were light across the area.

Expecting the area of midlevel clouds and sprinkles to continue
moving east this evening and overnight. By midnight, it should exit
into central Arizona with the trough and skies will become clear for
a brief period in southern Nevada and western Arizona. It will be
short lived as satellite showed another area of upper level moisture
and clouds already shifting into California which will overspread
our area by Monday morning. No precipitation is expected with this
feature as moisture will be even higher in the atmosphere than this
current batch and little to no forcing will be associated with it.
Winds will remain light through the night with overnight lows
tonight being a degree or two warmer than last night. No changes
were needed to the overnight forecast and a quiet night is expected
weather-wise.
-Nickerson-
&&

.PREVIOUS DISCUSSION...208 PM PST Sun Dec 22 2024
.SHORT TERM...through Christmas.

Outside of a few rounds of mid-to-high clouds filtering through the
region, weather will remain quiet and warmer than normal through
tomorrow. We will see zonal flow aloft gradually become more
northwesterly as the upper-level ridge responsible for the past
week's nice weather attempts to rebuild over the region tomorrow.
This ridging will be short-lived as an upper-level trough will move
through the region on Tuesday, bringing unsettled weather to the
Desert Southwest just in time for the holidays. Light mountain snow,
increased chances for valley rain, and gusty southwesterly winds
will be the primary impacts associated with this system. All that
being said, precipitation across the Mojave Desert sill be limited
to less than a tenth of an inch. The eastern Sierra, White Mountains
of Inyo County, Spring Mountains, Arizona Strip, and southern Great
Basin are looking at 0.10 to 0.25 inches of rain with locally higher
totals in the panhandle of Lincoln County and the peaks of the
eastern Sierra and Spring Mountains.

Given the trajectory of this system, the Sierra-Nevada are set to
intercept the majority of incoming moisture, which will limit
precipitation amounts across southeastern California, southern
Nevada, and northwestern Arizona on Tuesday. The moisture that
manages to sneak around the southern Sierra and into our forecast
area will have to overcome relatively dry low-levels in order to
make it to the ground. Additionally, it will have to overcome a time
crunch as the trough quickly moves through the area, which will
limit our window of opportunity for precipitation.

Snow levels will start off between 7,500 and 8,500 feet as
precipitation begins, slowly dropping to around 5,500 to 6,500 feet
as the trough axis swings through. These high initial snow levels
combined with the limited available moisture and quick moving system
will limit snow totals across the area. In the eastern Sierra,
Aspendell (elev. 8,400') is looking at a most likely scenario of 1
to 3 inches of new snow with 4 to 8 inches up near the crest. The
Spring Mountains of southern Nevada are looking at the potential for
1 to 4 inches of new snow on Tuesday. Elevations above 6,000 feet in
the southern Great Basin and the Arizona Strip will see a few tenths
of an inch of snow with up to an inch or two for elevations above
7,000 feet.

As this system approaches and moves through the area on Christmas
Eve day, we will see gusty southwesterly winds pick up across the
Mojave Desert and southern Great Basin. The western portion of San
Bernardino County continues to show the highest probabilities of
wind gusts in excess of 40 mph on Tuesday. However, we are holding
off on whether or not to issue a Wind Advisory until more of the
event is within the HiRes domain. There remains the potential for
downslope winds in the Owens Valley, with guidance highlighting the
Owens Dry Lakebed as a potential hot spot for these winds to
materialize. In addition to monitoring the potential for downslope
winds in the Owens Valley, we are also monitoring the potential for
southerly downslope winds out of the Spring Mountains and across
Highway 95 between Indian Springs and HWY 160 Junction, which would
make for hazardous driving conditions due to the crosswind
component. Westerly downslope winds in the Red Rock area will also
be possible as the trough axis swings through on Tuesday
afternoon/evening. As the trough axis swings through we will see
winds shift around to a more northerly to northwesterly direction.

By mid-morning on Christmas Day this system will have cleared out of
the area with a weak shortwave ridge attempting to build in behind
it. While we will see cooler temperatures in the wake of this
system, they will still be a few degrees above normal for late
December. Outside of relatively cooler temperatures on Christmas Day
we will also see breezy north winds linger down the Colorado River
Valley, which will result in 1 to 2 foot waves on Lake Mohave.

.LONG TERM....Thursday through Next Weekend.

Weak ridging early Thursday will quickly transition to a more
unsettled weather pattern for Thursday afternoon and Friday as a
shortwave digs south out of the Pacific Northwest. Long range models
struggle with exactly how this system will evolve, but the general
trajectory and overall set up is similar to an inside-slider
situation. This would result in limited precipitation impact
potential due to the limited moisture and rapid progression of the
shortwave itself. An uptick in winds would be the main possibility
with a system like this. With significant variance in long range
ensembles in what this system will look like when it moves through,
its not surprising that right now the probability for impactful winds
Thursday and Friday are 30% or less area-wide. Will need to watch
the evolution of this quick hitting wave as that may change as we
get closer to the event, though it's worth mentioning that none of
the models show a high impact wind scenario at this time.

The wave will exit for the weekend and ridging will build back into
the region. Temperatures on Thursday and Friday will drop back as
the previously mentioned shortwave passes through, though it wont be
a significant cool down with continue near or slightly above normal
temperatures expected. As the system exits and heights build back
in, temperatures will slowly warm this weekend and remain above
normal through the period.

&&

.AVIATION...For Harry Reid...Light winds of less than 8 knots
following typical diurnal direction trends will persist into Monday.
 SCT to BKN clouds will move across the area into this evening,
followed by mainly SCT clouds overnight.  BKN skies are expected to
redevelop on Monday.  Cloud bases throughout the TAF period should
remain AOA 15kft AGL and not result in significant impacts.  Areas
of haze will also be possible due to the lack of wind in the valley,
but visibilities should remain 8SM or greater through the TAF
period.

For the rest of southern Nevada, northwest Arizona and southeast
California...Light winds following normal diurnal trends are
expected at most regional TAF sites into Monday.  KDAG will be the
exception, where westerly winds with occasional gusts to 20 knots
are expected into this evening, followed by lighter winds overnight.
 SCT to BKN clouds with bases AOA 15kts AGL will move across the
region west to east through the TAF period, but no significant
operational impacts are expected at any of the regional terminals.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

SHORT TERM...Stessman
LONG TERM...Nickerson
AVIATION...Planz

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 12:06 AM PSTWinter Weather AdvisoryVEFClark, Nye42 hr

Nearby

Wind Advisories in Nevada, 2024Wind Advisories in California, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.